7 Search Results for "Hella, Lauri"


Document
Quantifiers Closed Under Partial Polymorphisms

Authors: Anuj Dawar and Lauri Hella

Published in: LIPIcs, Volume 288, 32nd EACSL Annual Conference on Computer Science Logic (CSL 2024)


Abstract
We study Lindström quantifiers that satisfy certain closure properties which are motivated by the study of polymorphisms in the context of constraint satisfaction problems (CSP). When the algebra of polymorphisms of a finite structure 𝔅 satisfies certain equations, this gives rise to a natural closure condition on the class of structures that map homomorphically to 𝔅. The collection of quantifiers that satisfy closure conditions arising from a fixed set of equations are rather more general than those arising as CSP. For any such conditions 𝒫, we define a pebble game that delimits the distinguishing power of the infinitary logic with all quantifiers that are 𝒫-closed. We use the pebble game to show that the problem of deciding whether a system of linear equations is solvable in ℤ / 2ℤ is not expressible in the infinitary logic with all quantifiers closed under a near-unanimity condition.

Cite as

Anuj Dawar and Lauri Hella. Quantifiers Closed Under Partial Polymorphisms. In 32nd EACSL Annual Conference on Computer Science Logic (CSL 2024). Leibniz International Proceedings in Informatics (LIPIcs), Volume 288, pp. 23:1-23:19, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2024)


Copy BibTex To Clipboard

@InProceedings{dawar_et_al:LIPIcs.CSL.2024.23,
  author =	{Dawar, Anuj and Hella, Lauri},
  title =	{{Quantifiers Closed Under Partial Polymorphisms}},
  booktitle =	{32nd EACSL Annual Conference on Computer Science Logic (CSL 2024)},
  pages =	{23:1--23:19},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-310-2},
  ISSN =	{1868-8969},
  year =	{2024},
  volume =	{288},
  editor =	{Murano, Aniello and Silva, Alexandra},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2024.23},
  URN =		{urn:nbn:de:0030-drops-196662},
  doi =		{10.4230/LIPIcs.CSL.2024.23},
  annote =	{Keywords: generalized quantifiers, constraint satisfaction problems, pebble games, finite variable logics, descriptive complexity theory}
}
Document
Descriptive Complexity for Distributed Computing with Circuits

Authors: Veeti Ahvonen, Damian Heiman, Lauri Hella, and Antti Kuusisto

Published in: LIPIcs, Volume 272, 48th International Symposium on Mathematical Foundations of Computer Science (MFCS 2023)


Abstract
We consider distributed algorithms in the realistic scenario where distributed message passing is operated by circuits. We show that within this setting, modal substitution calculus MSC precisely captures the expressive power of circuits. The result is established via constructing translations that are highly efficient in relation to size. We also observe that the coloring algorithm based on Cole-Vishkin can be specified by logarithmic size programs (and thus also logarithmic size circuits) in the bounded-degree scenario.

Cite as

Veeti Ahvonen, Damian Heiman, Lauri Hella, and Antti Kuusisto. Descriptive Complexity for Distributed Computing with Circuits. In 48th International Symposium on Mathematical Foundations of Computer Science (MFCS 2023). Leibniz International Proceedings in Informatics (LIPIcs), Volume 272, pp. 9:1-9:15, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2023)


Copy BibTex To Clipboard

@InProceedings{ahvonen_et_al:LIPIcs.MFCS.2023.9,
  author =	{Ahvonen, Veeti and Heiman, Damian and Hella, Lauri and Kuusisto, Antti},
  title =	{{Descriptive Complexity for Distributed Computing with Circuits}},
  booktitle =	{48th International Symposium on Mathematical Foundations of Computer Science (MFCS 2023)},
  pages =	{9:1--9:15},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-292-1},
  ISSN =	{1868-8969},
  year =	{2023},
  volume =	{272},
  editor =	{Leroux, J\'{e}r\^{o}me and Lombardy, Sylvain and Peleg, David},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.MFCS.2023.9},
  URN =		{urn:nbn:de:0030-drops-185433},
  doi =		{10.4230/LIPIcs.MFCS.2023.9},
  annote =	{Keywords: Descriptive complexity, distributed computing, logic, graph coloring}
}
Document
The Expressive Power of CSP-Quantifiers

Authors: Lauri Hella

Published in: LIPIcs, Volume 252, 31st EACSL Annual Conference on Computer Science Logic (CSL 2023)


Abstract
A generalized quantifier Q_𝒦 is called a CSP-quantifier if its defining class 𝒦 consists of all structures that can be homomorphically mapped to a fixed finite template structure. For all positive integers n ≥ 2 and k, we define a pebble game that characterizes equivalence of structures with respect to the logic L^k_{∞ω}(CSP^+_n), where CSP^+_n is the union of the class Q₁ of all unary quantifiers and the class CSP_n of all CSP-quantifiers with template structures that have at most n elements. Using these games we prove that for every n ≥ 2 there exists a CSP-quantifier with template of size n+1 which is not definable in L^ω_{∞ω}(CSP^+_n). The proof of this result is based on a new variation of the well-known Cai-Fürer-Immerman construction.

Cite as

Lauri Hella. The Expressive Power of CSP-Quantifiers. In 31st EACSL Annual Conference on Computer Science Logic (CSL 2023). Leibniz International Proceedings in Informatics (LIPIcs), Volume 252, pp. 25:1-25:19, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2023)


Copy BibTex To Clipboard

@InProceedings{hella:LIPIcs.CSL.2023.25,
  author =	{Hella, Lauri},
  title =	{{The Expressive Power of CSP-Quantifiers}},
  booktitle =	{31st EACSL Annual Conference on Computer Science Logic (CSL 2023)},
  pages =	{25:1--25:19},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-264-8},
  ISSN =	{1868-8969},
  year =	{2023},
  volume =	{252},
  editor =	{Klin, Bartek and Pimentel, Elaine},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2023.25},
  URN =		{urn:nbn:de:0030-drops-174867},
  doi =		{10.4230/LIPIcs.CSL.2023.25},
  annote =	{Keywords: generalized quantifiers, constraint satisfaction problems, pebble games, finite variable logics, descriptive complexity theory}
}
Document
Model Checking and Validity in Propositional and Modal Inclusion Logics

Authors: Lauri Hella, Antti Kuusisto, Arne Meier, and Jonni Virtema

Published in: LIPIcs, Volume 83, 42nd International Symposium on Mathematical Foundations of Computer Science (MFCS 2017)


Abstract
Propositional and modal inclusion logic are formalisms that belong to the family of logics based on team semantics. This article investigates the model checking and validity problems of these logics. We identify complexity bounds for both problems, covering both lax and strict team semantics. By doing so, we come close to finalising the programme that ultimately aims to classify the complexities of the basic reasoning problems for modal and propositional dependence, independence, and inclusion logics.

Cite as

Lauri Hella, Antti Kuusisto, Arne Meier, and Jonni Virtema. Model Checking and Validity in Propositional and Modal Inclusion Logics. In 42nd International Symposium on Mathematical Foundations of Computer Science (MFCS 2017). Leibniz International Proceedings in Informatics (LIPIcs), Volume 83, pp. 32:1-32:14, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2017)


Copy BibTex To Clipboard

@InProceedings{hella_et_al:LIPIcs.MFCS.2017.32,
  author =	{Hella, Lauri and Kuusisto, Antti and Meier, Arne and Virtema, Jonni},
  title =	{{Model Checking and Validity in Propositional and Modal Inclusion Logics}},
  booktitle =	{42nd International Symposium on Mathematical Foundations of Computer Science (MFCS 2017)},
  pages =	{32:1--32:14},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-046-0},
  ISSN =	{1868-8969},
  year =	{2017},
  volume =	{83},
  editor =	{Larsen, Kim G. and Bodlaender, Hans L. and Raskin, Jean-Francois},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.MFCS.2017.32},
  URN =		{urn:nbn:de:0030-drops-81007},
  doi =		{10.4230/LIPIcs.MFCS.2017.32},
  annote =	{Keywords: Inclusion Logic, Model Checking, Complexity}
}
Document
Dependence Logic vs. Constraint Satisfaction

Authors: Lauri Hella and Phokion G. Kolaitis

Published in: LIPIcs, Volume 62, 25th EACSL Annual Conference on Computer Science Logic (CSL 2016)


Abstract
During the past decade, dependence logic has emerged as a formalism suitable for expressing and analyzing notions of dependence and independence that arise in different scientific areas. The sentences of dependence logic have the same expressive power as those of existential second-order logic, hence dependence logic captures NP on the class of all finite structures. In this paper, we identify a natural fragment of universal dependence logic and show that, in a precise sense, it captures constraint satisfaction. This tight connection between dependence logic and constraint satisfaction contributes to the descriptive complexity of constraint satisfaction and elucidates the expressive power of universal dependence logic.

Cite as

Lauri Hella and Phokion G. Kolaitis. Dependence Logic vs. Constraint Satisfaction. In 25th EACSL Annual Conference on Computer Science Logic (CSL 2016). Leibniz International Proceedings in Informatics (LIPIcs), Volume 62, pp. 14:1-14:17, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2016)


Copy BibTex To Clipboard

@InProceedings{hella_et_al:LIPIcs.CSL.2016.14,
  author =	{Hella, Lauri and Kolaitis, Phokion G.},
  title =	{{Dependence Logic vs. Constraint Satisfaction}},
  booktitle =	{25th EACSL Annual Conference on Computer Science Logic (CSL 2016)},
  pages =	{14:1--14:17},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-022-4},
  ISSN =	{1868-8969},
  year =	{2016},
  volume =	{62},
  editor =	{Talbot, Jean-Marc and Regnier, Laurent},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2016.14},
  URN =		{urn:nbn:de:0030-drops-65548},
  doi =		{10.4230/LIPIcs.CSL.2016.14},
  annote =	{Keywords: Dependence logic, constraint satisfaction, computational complexity, expressive power}
}
Document
Inclusion Logic and Fixed Point Logic

Authors: Pietro Galliani and Lauri Hella

Published in: LIPIcs, Volume 23, Computer Science Logic 2013 (CSL 2013)


Abstract
We investigate the properties of Inclusion Logic, that is, First Order Logic with Team Semantics extended with inclusion dependencies. We prove that Inclusion Logic is equivalent to Greatest Fixed Point Logic, and we prove that all union-closed first-order definable properties of relations are definable in it. We also provide an Ehrenfeucht-Fraïssé game for Inclusion Logic, and give an example illustrating its use.

Cite as

Pietro Galliani and Lauri Hella. Inclusion Logic and Fixed Point Logic. In Computer Science Logic 2013 (CSL 2013). Leibniz International Proceedings in Informatics (LIPIcs), Volume 23, pp. 281-295, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2013)


Copy BibTex To Clipboard

@InProceedings{galliani_et_al:LIPIcs.CSL.2013.281,
  author =	{Galliani, Pietro and Hella, Lauri},
  title =	{{Inclusion Logic and Fixed Point Logic}},
  booktitle =	{Computer Science Logic 2013 (CSL 2013)},
  pages =	{281--295},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-60-6},
  ISSN =	{1868-8969},
  year =	{2013},
  volume =	{23},
  editor =	{Ronchi Della Rocca, Simona},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2013.281},
  URN =		{urn:nbn:de:0030-drops-42031},
  doi =		{10.4230/LIPIcs.CSL.2013.281},
  annote =	{Keywords: Dependence Logic, Team Semantics, Fixpoint Logic, Inclusion}
}
Document
Modal Logic and Distributed Message Passing Automata

Authors: Antti Kuusisto

Published in: LIPIcs, Volume 23, Computer Science Logic 2013 (CSL 2013)


Abstract
In a recent article, Lauri Hella and co-authors identify a canonical connection between modal logic and deterministic distributed constant-time algorithms. The paper reports a variety of highly natural logical characterizations of classes of distributed message passing automata that run in constant time. The article leaves open the question of identifying related logical characterizations when the constant running time limitation is lifted. We obtain such a characterization for a class of finite message passing automata in terms of a recursive bisimulation invariant logic which we call modal substitution calculus (MSC). We also give a logical characterization of the related class A of infinite message passing automata by showing that classes of labelled directed graphs recognizable by automata in A are exactly the classes co-definable by a modal theory. A class C is co-definable by a modal theory if the complement of C is definable by a possibly infinite set of modal formulae. We also briefly discuss expressivity and decidability issues concerning MSC. We establish that MSC contains the Sigma^\mu_1 fragment of the modal \mu-calculus in the finite. We also observe that the single variable fragment MSC^1 of MSC is not contained in MSO, and that the SAT and FINSAT problems of MSC^1 are complete for PSPACE.

Cite as

Antti Kuusisto. Modal Logic and Distributed Message Passing Automata. In Computer Science Logic 2013 (CSL 2013). Leibniz International Proceedings in Informatics (LIPIcs), Volume 23, pp. 452-468, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2013)


Copy BibTex To Clipboard

@InProceedings{kuusisto:LIPIcs.CSL.2013.452,
  author =	{Kuusisto, Antti},
  title =	{{Modal Logic and Distributed Message Passing Automata}},
  booktitle =	{Computer Science Logic 2013 (CSL 2013)},
  pages =	{452--468},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-60-6},
  ISSN =	{1868-8969},
  year =	{2013},
  volume =	{23},
  editor =	{Ronchi Della Rocca, Simona},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2013.452},
  URN =		{urn:nbn:de:0030-drops-42132},
  doi =		{10.4230/LIPIcs.CSL.2013.452},
  annote =	{Keywords: Modal logic, message passing automata, descriptive characterizations, distributed computing}
}
  • Refine by Author
  • 6 Hella, Lauri
  • 3 Kuusisto, Antti
  • 1 Ahvonen, Veeti
  • 1 Dawar, Anuj
  • 1 Galliani, Pietro
  • Show More...

  • Refine by Classification
  • 3 Theory of computation → Finite Model Theory
  • 1 Networks → Network algorithms
  • 1 Theory of computation → Distributed algorithms
  • 1 Theory of computation → Modal and temporal logics

  • Refine by Keyword
  • 2 constraint satisfaction problems
  • 2 descriptive complexity theory
  • 2 distributed computing
  • 2 finite variable logics
  • 2 generalized quantifiers
  • Show More...

  • Refine by Type
  • 7 document

  • Refine by Publication Year
  • 2 2013
  • 2 2023
  • 1 2016
  • 1 2017
  • 1 2024

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail